Please use this identifier to cite or link to this item: http://hdl.handle.net/1893/1614
Appears in Collections:Computing Science and Mathematics Journal Articles
Peer Review Status: Refereed
Title: A Host-Host-Pathogen Model with Vaccination and its Application to Target and Reservoir Hosts
Authors: Norman, Rachel
Bowers, Roger
Contact Email: ran@cs.stir.ac.uk
Keywords: vaccination
target
reservoir
disease
mathematical model
Issue Date: Jan-2007
Publisher: Taylor & Francis (Routledge)
Citation: Norman R & Bowers R (2007) A Host-Host-Pathogen Model with Vaccination and its Application to Target and Reservoir Hosts, Mathematical Population Studies, 14 (1), pp. 31-56.
Abstract: In this paper we present a simple theoretical framework which allows us to study the impact of constant vaccination rates in a system in which two species interact through a shared pathogen. We look at this firstly in purely theoretical terms to determine which equilibria will be stable for which parameter combinations. We then consider two special cases and determine the long term population dynamical consequences of differing vaccination strategies. In particular we describe systems for which there is a wildlife host reservoir and a domestic (target) host. We find that when the target host cannot maintain the disease alone, and the presence of the reservoir causes the target host to be eradicated by the disease, vaccinating the target species allows coexistence of the two species with the pathogen, but will not allow disease eradication. It is then shown that this result holds both when vaccination occurs at a fixed rate and when a proportion of the population is vaccinated at birth.
Type: Journal Article
URI: http://hdl.handle.net/1893/1614
DOI Link: http://dx.doi.org/10.1080/08898480601090667
Rights: Published in Mathematical Population Studies by Taylor & Francis (Routledge).; This is an electronic version of an article published in Mathematical Population Studies, Volume 14, Issue 1, pp. 31 - 56. Mathematical Population Studies is available online at: http://www.informaworld.com/openurl?genre=article&issn=0889-8480&volume=14&issue=1&spage=31
Affiliation: Mathematics - CSM Dept
Mathematics - CSM Dept

Files in This Item:
File Description SizeFormat 
vaccinationpaperpostrefs.pdf237.9 kBAdobe PDFView/Open


This item is protected by original copyright



Items in the Repository are protected by copyright, with all rights reserved, unless otherwise indicated.

If you believe that any material held in STORRE infringes copyright, please contact library@stir.ac.uk providing details and we will remove the Work from public display in STORRE and investigate your claim.